Recent blood report at Berkley Heart Lab showed my Vitamin D-25 OH (ng/ml) to be 18 (should be between 30-100). My doctor has put me on Vitamin D3. I take 10,000 iu/day for 30 days then 5,000 thereafter. Recent reports say this dosage can be harmful. It is recommended that you do not take more than 600 iu/day. HELP
30 Nov 2010
I have been on 50,000 IU weeky for 2 years now, with no side effects. I started out taking it every other week, then he increased it to every week and kept me on it. I just use the regular Vitamin D because I was told they do not make the D3 in that strength. I am monitored every 6 months, or yearly, by my endocrinologist and my OBGyn. That would work out to a little over 7,000 IU per day. But I am 79 and my absorption rate is probably much slower than younger folks. My levels finally went above 30 last year, but they have kept me on it. I expect it could be harmful if it is not monitored since it does accumulate, just like Vitamins A and E.
It is truly harmful for it to be that low though, so you need to decide WHY it dropped and correct that before you lower your dose too much. I stop my work and get out in the sun, no sunscreen, at least 15 -to 20 minutes every day that the sun is shining. No hats or long sleeves when it is warm. Shorts. This is also the directions I got from a dermatologist who had prescribed the sunscreens, hats etc. for too much sun. She said they went overboard on that and that we need new guidelines. Still have to put on the protection for prolonged exposure though.
Like many helpful things, it takes some time to be helpful. Be patient.juneaf
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Canthere be any side effects of taking 20,000 IU Vitamin D3 capsules?
1 answer • 10 Sep 2014
I was suppose take vitamin d pills 50,000 one pill week for 6 weeks miss read I took a pill a day for 6 days feeling fine should I worry
2 answers • 1 Apr 2015
I am a 52 year old black male. The doctor gave me 50,000 I.U. of Vitamin D to take for 12 weeks. I stopped after 1 week. I had terrible side effects, ...
1 answer • 27 Jul 2015